Alert archive / California / Small Craft Advisory for Windses in 2008

Small Craft Advisory for Winds 67, NWS Eureka, CA

October 30, 2008

NWS Eureka, CA issued this small craft advisory for winds at Oct 30, 2008, 6:27 AM PDT. It took effect at Oct 30, 2008, 7:00 AM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2008, 6:27 AM PDT (13:27 UTC)
In effect from
Oct 30, 2008, 7:00 AM PDT
Expired
Oct 31, 2008, 6:00 PM PDT
In force
35 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Oct 30, 4:50 AM PDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 30, 4:50 AM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
450 AM PDT THU OCT 30 2008

.SYNOPSIS...INCREASING CLOUDS ACCOMPANIED BY BREEZY SOUTHERLY WINDS
CAN BE EXPECTED TODAY AS THE FIRST IN A SERIES OF LOW PRESSURE
SYSTEMS OFFSHORE APPROACHES THE PACIFIC NORTHWEST. RAIN WILL
OVERSPREAD NORTHWEST CALIFORNIA BY THIS AFTERNOON...FOLLOWED BY AN
EVEN WETTER AND WINDIER SYSTEM ON SATURDAY. A COLDER AIR MASS WILL
SETTLE OVER THE REGION SUNDAY NIGHT THROUGH MONDAY...BRINGING A
CHANCE OF A FEW SNOW SHOWERS TO ELEVATIONS ABOVE 4000 FEET MONDAY
NIGHT.

&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE DEEP TROUGH OVER
THE EASTERN PACIFIC IS SPREADING PLENTY OF MID- AND HIGH-LEVEL
CLOUDS OVER THE REGION THIS MORNING.  ALTHOUGH KBHX RADAR IS SHOWING
SOME LIGHT RETURNS TO THE SOUTH AND ALSO OFFSHORE...THE RAIN IS
STILL WELL OFF THE COAST.  AMSU SATELLITE-DERIVED RAINFALL PRODUCT
COMBINED SHOWS WITH IR IMAGERY SHOWS THAT RAIN IS ALONG THE BACK
EDGE OF THE LOW-CLOUD FEATURES ABOUT 250 MILES EAST OF THE
COASTLINE.  RAIN FROM THE FIRST FRONT IS EXPECTED TO AFFECT THE AREA
LATER TODAY AND BRING RAINFALL AMOUNTS IN THE NEIGHBORHOOD OF HALF
AN INCH THROUGH FRIDAY MORNING.  LIGHT SOUTH WINDS WILL ACCOMPANY
THIS SYSTEM AS THE SURFACE LOW REMAINS WELL OFFSHORE.  RAIN WILL
TURN MORE SHOWERY BY FRIDAY EVENING IN BETWEEN SYSTEMS.

A STRONGER SYSTEM WILL BEGIN BRINGING RAIN TO THE AREA BY LATE
FRIDAY NIGHT.  THIS SYSTEM WILL FEATURE A STRONGER SURFACE LOW...
MORE MOISTURE WITH PW VALUES NEAR 1 INCH...AND BETTER UPPER-LEVEL
SUPPORT.  AS A RESULT...THIS SYSTEM WILL BRING AVERAGE RAINFALL
VALUES FROM 1 TO 2 INCHES ACROSS THE AREA.  IN ADDITION...THE DEEPER
SURFACE LOW WILL BRING STRONGER WINDS TO THE REGION PRIOR TO THE
FRONTAL PASSAGE...WITH GUSTS TO AROUND 30 MPH EXPECTED ALONG THE
COAST AND HIGHER WINDS IN THE MORE EXPOSED COASTAL AND RIDGETOP
LOCATIONS.  WIND AND RAIN WILL TAPER OFF SATURDAY NIGHT AS THE FRONT
MOVES EAST OF THE REGION. KL

.PREV LONG TERM...SUNDAY THROUGH WEDNESDAY...THE 12Z MODEL RUNS
TODAY CONTINUE TO INDICATE A SIMILAR PATTERN SETTING UP FOR THE
EXTENDED AS HAS BEEN SEEN FOR THE PREVIOUS FEW DAYS...CONTINUING TO
LEND HIGH CONFIDENCE FOR THE UPCOMING EVENTS.

LONGWAVE TROUGH WILL SETUP ACROSS THE EASTERN PACIFIC AND WESTERN
CONUS THROUGH THE PERIOD ALONG WITH A GOOD PUSH OF HIGH
PRECIPITABLE WATER VAPOR VALUES ORIGINATING FROM THE SUBTROPICAL
PACIFIC. GOOD MOISTURE TAP ACCOMPANIED BY MORE THAN ADEQUATE UPPER
LEVEL AND SURFACE DYNAMICS IS A RELIABLE RECIPE FOR SEVERAL INCHES
OF RAIN ACROSS THE REGION. STRONGEST FRONT WILL SWEEP THROUGH THE
REGION DURING THE DAY ON SATURDAY WITH LOCALLY HEAVY RAINFALL AND
GUSTY SOUTHEAST TO SOUTH WINDS. LOOKS LIKE BREEZY SOUTH TO
SOUTHEAST WINDS WILL CONTINUE ACROSS THE AREA THROUGH LATE SUNDAY
NIGHT...WITH THE WINDS SHIFTING TO THE WEST AND NW BRIEFLY ON
MONDAY.

AS COLDER AIR SPILLS INTO THE REGION IN THE POST FRONTAL
ENVIRONMENT SATURDAY NIGHT THROUGH MONDAY...SNOW WILL BECOME AN
ISSUE FOR OUR HIGHER TERRAIN. HOWEVER...WARM ANTECEDENT
CONDITIONS AND CURRENT ESTIMATES OF SNOW LEVELS KEEP ANY ACCUMULATING
SNOWS ABOVE THE MAJOR PASSES ALONG HIGHWAYS 299 AND 101 BUT
LOCALES ABOVE 4000 FEET MAY BRIEFLY SEE SOME OF THE WHITE STUFF
BY SUNDAY NIGHT.

COLDER AIR ALOFT LOOKS SUFFICIENT ENOUGH TO GENERATE A FEW LOW
TOPPED THUNDERSTORMS OVER THE COASTAL WATERS AND IMMEDIATE COAST
SATURDAY AND SUNDAY...AND HAVE INCLUDED THEM IN THE FORECAST
SATURDAY NIGHT THROUGH SUNDAY NIGHT.

WET CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT
WEEK AS THE AREA REMAINS UNDER THE INFLUENCE OF THE TROF SHIFTING
TO THE EAST. SEVERAL AND MUCH WEAKER WAVES ARE EXPECTED TO MOVE
THROUGH THE REGION MONDAY THROUGH WEDNESDAY BRINGING ADDITIONAL
LIGHT RAIN. MOSES

&&

.AVIATION...HIGH-MID CLOUD LAYERS AND LIGHT SOUTHERLY WINDS WITH AN
APPROACHING FRONT WILL CONTINUE TO DISRUPT THE FOG AND LOW CLOUDS
ALONG THE COAST. A FEW PATCHES OF LOW CLOUDS MAY STILL HOLD THROUGH
EARLY MORNING. THE APPROACHING FRONT WILL STALL OFFSHORE BEFORE
REACHING THE COAST TODAY. WARM/MOIST AIR ADVECTION AND INCREASING
SOUTHERLY UPSLOPE FLOW WILL PRODUCE MVFR CEILINGS ACROSS THE
INTERIOR THIS AFTERNOON INTO TONIGHT AS LIGHT TO OCCASIONAL MODERATE
RAIN DEVELOPS. STRATUS AND FOG REDEVELOPMENT SHOULD BE MINIMAL OR
NONE ALONG THE COAST TONIGHT.

&&

.MARINE...THE FIRST OF 2 COLD FRONTS IS APPROACHING THE AREA. WINDS
WILL INCREASE TO ADVISORY LEVELS ACROSS THE OUTER WATERS TODAY AND
TONIGHT...WITH A CONTINUAL INCREASE INTO GALES BY FRIDAY AFTERNOON.
HAVE ALREADY ISSUED A GALE WARNING FOR THE OUTER WATERS...FOR GUSTS
TO 35-40 KT NEAR THE WAVY FRONT. INNER WATERS WILL BE A BIT MORE
TRICKY. ADVISORY LEVEL WINDS ARE EXPECTED INSIDE 10NM BY FRIDAY
AFTERNOON...WITH THE POSSIBILITY OF GUSTS TO 40 KTS BY SATURDAY
MORNING AS A SECOND FRONT APPROACHES. CONTINUED THE GALE WATCH FOR
INNER WATERS...BUT ADJUSTED THE TIMING SLIGHTLY. WINDS WILL BEGIN TO
DECREASE BELOW WARNING LEVEL SATURDAY NIGHT. MODELS SEEM TO BE A BIT
FAST ON DROPPING THE WINDS...AND GALES MAY GO INTO THE EVENING ON
SAT. SEAS WILL BE ON THE INCREASE FRIDAY DUE TO THE STRONG SOUTHERLY
WINDS...WITH WIND WAVES AND FRESH SW SWELL REACHING 13 FT AT 11
SECONDS FRIDAY NIGHT. WESTERLY SWELL WILL MOVE INTO THE WATERS
SATURDAY NIGHT INTO SUNDAY WITH HEIGHTS UP TO 14 FT AT 12 SECONDS OR
LESS THROUGH MONDAY. A WATCH FOR CONTINUOUS AND PERSISTENT HAZARDOUS
SEAS HAS BEEN ISSUED FRIDAY THROUGH MONDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM
SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM LATE TONIGHT THROUGH
  FRIDAY AFTERNOON.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM FRIDAY
  MORNING THROUGH FRIDAY AFTERNOON.
GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON.
HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
  MONDAY NIGHT.

PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM
SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 AM PDT THIS MORNING
  THROUGH FRIDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM THIS EVENING
  THROUGH FRIDAY AFTERNOON.
GALE WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
  AFTERNOON.
HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
  MONDAY NIGHT.

CAPE MENDOCINO TO PT ARENA OUT 10 NM
SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM THIS EVENING THROUGH
  FRIDAY AFTERNOON.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM THIS EVENING
  THROUGH FRIDAY AFTERNOON.
GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON.
HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
  MONDAY NIGHT.

CAPE MENDOCINO TO PT ARENA 10 TO 60 NM
SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM THIS EVENING THROUGH
  FRIDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM THIS EVENING
  THROUGH FRIDAY AFTERNOON.
GALE WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
  AFTERNOON.
HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
  MONDAY NIGHT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

In the hours before

Special weather statement, Oct 30, 6:05 AM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
605 AM PDT THU OCT 30 2008

CAZ001>004-076-310015-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
605 AM PDT THU OCT 30 2008

...WET AND BREEZY WEATHER THIS WEEKEND...

A SERIES OF LOW PRESSURE SYSTEMS MOVING ACROSS THE PACIFIC NORTHWEST
WILL BRING RAIN AND BLUSTERY WINDS TO NORTHWEST CALIFORNIA THURSDAY
NIGHT THROUGH SUNDAY.

THE FIRST RAIN EVENT THIS AFTERNOON THROUGH FRIDAY WILL BRING
RAINFALL AMOUNTS AVERAGING BETWEEN A THIRD AND THREE QUARTERS OF
AN INCH. A SECOND AND STRONGER SYSTEM WILL BRING 1 TO 2 INCHES
SATURDAY. ANOTHER INCH IS POSSIBLE SUNDAY AS YET ANOTHER WAVE
BRINGS IN PLENTIFUL PACIFIC MOISTURE AND UNSETTLED WEATHER.

ALONG THE COASTAL ZONES AND INTERIOR RIDGES AND UPPER SLOPES OF
NORTHWEST CALIFORNIA...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO
15 TO MPH WITH GUSTS TO 20 MPH TONIGHT THROUGH FRIDAY. WINDS WILL
FURTHER INCREASE TO 25 TO 30 MPH WITH GUSTS TO 35 MPH ON SATURDAY.

DEBRIS SUCH AS LEAVES...MUD...ROCK...AND EVEN ASH WILL COVER SOME OF
THE AREA ROADWAYS THIS WEEKEND AND MOTORISTS SHOULD USE CAUTION.
DURING PERIODS OF HEAVY RAIN SATURDAY...STANDING WATER MAY DEVELOP
AND COMMUTERS SHOULD REMAIN DILIGENT TO HYDROPLANING POTENTIAL.

COLBY/LERMAN

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 6:27 AM PDTGale WarningEKA56 hr
Oct 30, 6:27 AM PDTSmall Craft Advisory for Hazardous SeasEKA9 hr
Oct 30, 3:19 PM PDTHazardous Seas WarningEKA66 hr

Nearby

Small Craft Advisory for Windses in California, 2008Every small craft advisory for winds in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.